MAUDE Adverse Event Report: KARL STORZ SE & CO. KG AGRESSIVE BARREL BURR, 5.5MM, STRAIGHT; SHAVER BLADE

KARL STORZ SE & CO. KG AGRESSIVE BARREL BURR, 5.5MM, STRAIGHT; SHAVER BLADE
Model Number 28205HDS
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation is pending.
 
Event or Problem Description
As per an aer received by the factory in (b)(4): the tissue protection was partially milled away from the inner blade.This resulted in numerous metal splinters, which the surgeon was able to remove with another shaver blade.
 
Additional Manufacturer Narrative
Belated evaluation and reporting of this complaint was done during retrospective review as part of capa 22-0074 corrective action 6.The protection outter layer was damaged.It could be found that the damaged area was bend and a part of the outer shaver is missing.This damage is highly caused by the metal shaver blade i.E the metal shaver blade touched the outer during use.Damages like this occurs when either the shaver has been leveraged, causing the two parts to be pressed against each other or if too much force is applied to the rotating part, causing it to bend in the direction of the outer shaft.The root cause is probably due to unintended contact between protection outer and inner shaver blade during use which may have led to the metal splinters.There is no indication for a material defect or manufacturing problem.The event is filed under internal karl storz complaint id ((b)(4)).

Brand Name
AGRESSIVE BARREL BURR, 5.5MM, STRAIGHT
Common Device Name
SHAVER BLADE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
2188201
MDR Report Key10148252
Report Number9610617-2020-00069
Device Sequence Number16669461
Product Code HRX
UDI-Device Identifier04048551110300
UDI-Public4048551110300
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28205HDS
Device Catalogue Number28205HDS
Device Lot Number81381N
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown